I got mirena to help with heavy bleeding. After trying a ton of other options that didn't work, mirena has been the only one to make a visible difference. I still get a period every month unfortunately and it still lasts like 9-10 days, but it's way, way lighter and I can still go on vacation but I can bring the smaller and thinner pads.
I almost died from bleeding so I'm going to keep getting morena replaced whenever it's time is up until menopause. I'm 41 now so hopefully it won't be too long.
I've had a few minor side effects, possibly weight gain but I also don't exercise and I eat pretty poorly. So isn't it more likely my sedentary lifestyle contributing to the weight gain and not the mirena? I'm going to say yes, it's highly likely to be my lifestyle to blame for that.
So, for me, after almost dying from blood loss, i would take being overweight any day over that. I don't ever want to bleed like that again. And I know mirena has been helping in that regard. For that reason, I'm keeping it regardless of any minor side effects which, to be honest I really don't even notice so they must not be that important.
As for novasure, make sure you thoroughly research that first before doing it. Search for Post Ablation Syndrome, which affects over 45 to 50 percent of women under 45 who have done the procedure. It can cause severe pain, it can cause even more bleeding, and it does lead to such permanent problems that a hysterectomy is usually the only way to solve the problems caused by the ablation. I've researched it a lot. I mean like hours and hours of reading scholarly articles and reviews and other sources, and these complications are very common and more often than not end in hysterectomy. Some women are fine with yanking out their uterus but for me personally, that's not something I'm interested in having.
Just some things for you to think about. I'm willing to live with mirena but if you don't feel like you can handle the side effects then you need to figure out something else. But it sounds like your situation is similar to mine where you tried everything else and this was the only thing that made a difference. I guess it's kind of a trade off at this time.
I have a terrible history of long, heavy periods. I tried everything. Finally got Mirena put in about two years ago. Removed it after 11 months---had a lot of side effects I didn't like (mostly major bloat, hot flashes, daily spotting and uncomfortable sex). Unfortunately, my period has been more horrendous than ever before since the removal of the Mirena. I am now scheduling a NovaSure procedure. But I am 33 and am done having kids....you are so young, I doubt that would be a good option for you. I'm sorry I don't have better news post-Mirena-removal for you. Hopefully it's different for you and things go smoothly.